Well, what a day I am having... For about a month now the toes on my left foot have been going numb. Not too bad at first, but it was getting worse. Then the pad started feeling numb. When I got up today I went to rub my leg and couldn't feel it very well. I then noticed that the entire shin on my left leg was numb... Scary to say the least.
Here's my question..should I try to go see my Dr. before my next appt.? I am supposed to go on March 4th. But if it got this bad this quick should I worry about it getting even worse? So far it isn't affecting my ability to walk, but could it?
He has me taking Lyrica for nerve pain, but I don't see any improvement. And I also noticed that I was having strange pains in that leg...enough to wake me up. Kinda like an electrical pain in the back of the leg...Almost like I'm not getting enough blood circulation??? Does that make sense?
I'm not sure what to do....
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
120 mg. Methadone daily
60 mg. Oxycodone daily
Lyrica as needed
Rare neurodegenerative disease called “Multiple System Atrophy”. Wheelchair, O2, & Bipap, intrathecal pump, Neurostimulator, dystonia, neuropathic pain and spasticity.
I was on Lyrica 300mg at Bedtime, my PMD, Physicians Asst...decided that was the correct dose for me to use because of the extensive nerve damage in the legs. PALady is right, this drug has to be taken as prescribed...its the newest generation of Neurontin...it builds up in your system, so taking it as needed won't work! Anyway, the PA took the dosage from 75 to 300 mg. I knew he was wrong in upping the dosage like that but trusted him as he told me he had prior fusion surgery and this would help me sleep and not cause the mental symptoms of day dosing. I should have listened to my inner voice, my husband asked me what if he was right and I might finally get some relief. So....I did it, it did work, I slept great and no memory issues etc. after about 3 weeks I started to develop swelling of my left leg....turned into lymphaedema, after 6 weeks had a severe reaction and had to taper off. The lymphaedema is permanent the rest of the symptoms did go away. From this guys stupidity I can no longer take Neurontin or Lyrica....when I was on the 75 mg. I did have slight relief and had he increased it correctly who knows.
It is expensive (I don't have Prescription coverage either) its worth a try but use it how its prescribed!
Post Edited (Chartreux) : 2/23/2009 9:31:22 AM (GMT-7)
Wow! It is so nice to have you guys care so much....strangers no less. My own family thinks I am "faking" most of the time...so much that I don't really tell them when things are really bad. I am going to call the Dr. today. Maybe I can at least feel better about it.
I had been on Neurontin before and not with good results...I have been on Lyrica for a while now, they took me off of it, then they put me back on it..this "jumping" to such a high dose so fast is not good for anyone..I feel so bad when I take it. When I did take it as he told me too it never got better, that's why I don't take it now.
I had hoped, after my fusion surgery, that things would get better.. but that's what I hoped after my first lamenectomy too. I was young and stupid and completely trusted the men in white coats. When they said that surgery would cure all, I really believed them, both times!!
After my fusion a few years ago I had minimal relief. Then about a year later I started having different pains and more pains shooting down my legs. Then I found out that since I'd had fusion there wasn't much else they could do. Great!
So, here I am. At least I am in good company, right? Thanks to you all, you really do make me feel better.